MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26928
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently began to deploy.A 6x100x130 innova self-expanding stent was selected to be implanted in the lower extremity of the patient.The physician had previously implanted two other stents.As the device was in the process of entering the sheath outside the patient, it began to prematurely deploy before the safety lock had been removed.The stent did not fully deploy.A different device, which was the same model, was used to complete the procedure.The patient experienced no adverse effects and was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: the returned product consisted of an innova self-expanding stent system.Visual examination revealed that the stent is partially deployed approximately 4.7mm from the distal end of the middle sheath.The stent is stretched/deformed.Microscopic examination revealed scratch marks around the tip of the device.The lock and rack are still in the manufactured position.Inspection of the remainder of the device, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9316555
Report Number2134265-2019-13728
Device Sequence Number2373944
Product Code NIP
UDI-Device Identifier08714729874027
UDI-Public08714729874027
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model Number26928
Device Catalogue Number26928
Device Lot Number0021093003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1